Powered by WebAds

Wednesday, August 22, 2007

Vacation! or "From the Mixed Up Files of RivkA with a Capital A"

I'm "off" next week!!

YAY!!!!!!!

But this magical moment almost slipped away....

Since my medications are on different cycles (2 are on 3 week cycles and one is on a 4 week cycle), I only get a week off when all the planets are aligned!

Yesterday, I checked to make sure that my calculations are correct, and that I do NOT need to come in next week (Aug 28).

When the nurse informed me that I DO need to come in, I felt like the floor had opened up and I was falling down the rabbit hole.

It doesn't take much to shake me up and this was enough. My generally cheery mood crashed.

I felt so sad and sorry for myself. I was really looking forward to having a break.

Next Tuesday is the last day of vacation for MD & A (Y starts school on Monday). I was really looking forward to spending that day with my kids, and maybe having a little more energy for the first week of school!

After that, the kids are in school anyway, so what do I care if I have to come in an extra week.

So, what's the issue? My Navalbine/Herceptin cycle is "out of cync".

The STANDARD 3 week cycle is:
week 1: Herceptin and Navalbine
week 2: Navalbine
week 3: off

MY 3 week cycle is:
week 1: Navalbine*
week 2: Herceptin and Navalbine
week 3: off

*I got Navalbine first because the Herceptin wasn't approved yet, and we were anxious to begin treatment.

My mixed up cycle is confusing.

So, the doctor wanted to "ignore" last week's treatment and establish yesterday's treatment (Aug 21) as the beginning of a "new cycle".

Instead of having "off" next week (Aug 28), I would come in for Navalbine, and be "off" the following week (Sept 4).

BUT, I have to come in anyway on Sept 4, for the bone medication.

REMEMBER, I only get a week off if the planets are properly aligned!

Are you confused yet??

The bottom line is that I convinced the doctor to leave me in my mixed up world for one more cycle.

On Sept 4th, I'll get the bone medication and the Navalbine. Then the following week, Sept 11th, I will begin the "new cycle" with Herceptin and Navalbine.

And, most importantly, I get my vacation next week!!

YAY!!

:-)

Please daven (or send happy, healing thoughts) for RivkA bat Teirtzel.

With love and optimism,
RivkA

3 comments:

mother in israel said...

Enjoy your days off with the kids!!

Sukie Rubin said...

hi my name is sukie
i had breast cancer two years ago bh i am now fine
i admier your determination to beat this.
i too was dertermined to beat it determinsation and humour are the best medacine bedsides what the drs give.
Im sorry to say i had a chemo session that i arrived for at 8.30 am and left the hospital and twenty past midnight.So i know your frustration.
lets be friends i have some really good stories
iyh i am adding you to my tefilla list.
i am involved in a group who all have or have had cancere and we try to prop each other up your wellcome to join us by phone or email or in person.
best wishes a complete refuah shalimah and a good shabbos
Sukie Rubin

Anonymous said...

Good for you for taking up your request with the doctor! I bet that a lot of people wouldn't have "dared" question the systems decision.
Kol Hakavod!
Ellen